My daughter has been fainting and it appears due to low blood pressure. This seems like an intense drug to help raise her blood pressure. Is anyone out there taking this drug for fainting/low blood pressure?
Fludrocortisone is used effectively for low blood pressure.
Hopefully someone who has actually used fludrocortisone will respond soon.
My daughter is 13 and started having issues in February after two significant viruses. She has passed out MANY times since then. Her pediatrician put her on Fludrocortisone and we didn't see good results. We followed up with a pediatric cardiologist who took her off the meds b/c she says she doesnt see good results and started her on Theromtabs. This is an over the counter salt replacement tablet you get from drugstore.com. Very cheap and incredible results. (well... for two weeks anyways). We are now back to passing out, multiple times per week. The cardiologist states that anytime her body is "insulted" (ie: virus, bacteria or her period) she will have setbacks. She had her period and it most certainly got worse.
I am frustrated, aggravated, tired, worried and all other feelings one can have when something is wrong with a child. At times, I wonder if its partially psychological (makes me feel like a bad mom when I admit it), she is an honors student, places very high demands on herself to keep grades stellar, is a people-pleaser, etc...
Any insight anyone else may have would be greatly appreciated. My "normal" daughter is no longer "normal". She is missing her 8th grade trip to Washington D.C., 8th grade formal dance, National Jr Honor Society events and just being a normal kid.
I don't know what to do for her. The cardiologist says "it will take time", but she has missed 2 months of school. How much time???
I started taking Fludrocortisone because I have been diagnosed with syncope (fainting) to stop my blood pressure from dropping low and having me pass out. It has helped as I haven't had a fainting spell since taking it. I have been extremely tired and can fall asleep. I don't know if this is a side effect but will discuss with my MD.
I have been on this med for two weeks beginning 9 oct 11, and I have not noticed any benefits. After reading the side effects, I am informing my Dr. that I no longer want to be on this med. I'm going to try and increase may salt intake instead. For the last three years I've had dizzy spells accompanied by vision loss. What I have bee doing to treat the symptoms is laying down or walking in order to increase my blood pressure, or get blood to my head. Please let me know if you discover any natural treatments. jpw46atyahoodotcom
Yes I too take fludrocrotison. Took it for 2 months. Than I started passing out again. Now I take .1 twice a day. Gives me headaches. I am 50 yrs Now my bp. stays a round 80/50. I wish ur daughter the best. Is this something we will have to take the rest of our lives ? My concern is when I feel stressed my bp jumps to 158/98. I also had a cardiac cath. Had a small blood clot.. but it seem to make me feel better for a while ..good luck.
I've been on and off fludrocortisone for 18 months. When I first started taking it I was having severe syncopal episodes and diagnosed via tilt table (et al) as neurocardiogenic syncope. The fludrocortisone does raise my average BP but has not entirely resolved near-syncopal issues. I also ate lots of salty foods and drank 96oz of water/day.
Curiously I also had two surgeries (fundoplications where the stomach is wrapped around the esophagus to prevent GERD) during these same 18 months. After the 1st surgery I was pain free from GERD and syncope free without the fludrocortisone; my BP stayed 100/60 and my pulse about 60-64. As each surgery "failed" (due to a too-short esophagus) the syncope and bradycardia returned. Back on the fludrocortisone, salt and water.
However I also have started having "benign" ventricular heartbeats (no ischemia) which cause significant chest pain and cause enormous fatigue to where I am nearly totally sedentary. I have just started adding salt tablets to the fludrocortisone/salty foods/water regimine.
Does this sound familiar to anyone?
I have been taking Fludrocortisone for neurocardiogenic syncope since December 2011 and have had no more collapses. I still have what I call episodes and take Midodrine as needed to combat them. The dizziness and extreme fatigue continue to be an issue and have made a normal life difficult. I work around it as best I can but find the smallest cold knocks me around and I seem to get sick all the time. Living in Australia means the extreme temperatures take an enormous toll on me.
To date I have found limited understanding of the disorder and it is hard to explain to people the impact it has. Currently going through tests re: gastrointestinal pain and worried it may be the Fludrocortisone - also dreadful insomnia.
Really interested to hear others stories and experiences - would be nice not to feel so alone.
I took fludrocortisone (florenef) for almost a year. I ended up in the hospital with pvcs due to hypokalemia so make sure to keep an eye on your potassium levels. I don't wish potassium via iv on my worst enemies. I must say though it is the only drug I've found that helps which stinks because I can no longer take it.
I am a nurse (now retired) and user of fludrocortisone for postural hypotension for 16 years until 9 months ago. Although I never really had any problems I decided to cease it as I am getting on in years and worried about my BP being excessively high when lying down. I would suggest that anyone with this condition should try 1) wearing compression garments on the lower body (compression tights or knee-high stockings & panty girdle (men could use lycra cycling pants), 2) raising the head of the bed on blocks about 6-8 inches and 3) taking plenty of extra salt and water. The compression is really important and cut my systolic drop from 40-50 to 15-20. If resting BP is not high enough to support even this sort of drop, then a couple of licorice root capsules in the morning, I found helps. The best compression tights I found, which are not too difficult to get on and look like sheer stockings came from compressionsockshop.com.au at a cost of A$28/pair and they work well. Good luck!
I took fludrocortisone and Thermotabs salt tablets and a lot of water for about 20 years with good results to treat chronic fatigue syndrome, also known as myalgic encephalomyelitis. When I first started, I took a low-dose and gradually increased it. At one point though, I experienced uncomfortable side affects. Instead of backing off fludrocortisone, which most people would do, I increased the dose to a point where I was taking 2 1/2 tablets a day. This worked fine for about 20 years: then my body decided not to tolerate fludrocortisone or salt. I think using this drug may have impacted my kidneys with too much strain. But I’m happy for the 20 years of relatively good health I had. (Increasing salt in your diet will help up to a point, at which time your body will simply excrete the added salt. That’s when you need to use fludrocortisone. ) Not for everyone, but it helped me. Best wishes.
- Fludrocortisone Information for Consumers
- Fludrocortisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fludrocortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Dec 2010 • 2 answers
Updated 29 May 2011 • 3 answers
Updated 14 Mar 2012 • 2 answers
Updated 21 Mar 2012 • 1 answer
Updated 14 days ago • 1 answer